TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Eating Disorders If you or someone close to you is struggling with an eating disorder, reach out here to ask questions or to receive support for recovery.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,206
Blog Entries: 1706
Join Date: January 18th 2009

Medication and ED - April 6th 2018, 02:00 PM

I am on a medication that causes appetite suppressant. I have been on it for years and the side effect ends up going away but ... it's said to cause 'anorectic effects'. I know it will fade but it's kind of triggering my ed. I cannot go off the medication because it's one of the only one's that has balanced me out.

I am trying to remind myself to eat at least a little bit once a day. I sometimes find myself thinking ... you haven't eaten and you should just not today. I had that happen yesterday and so I told my boyfriend I was hungry and we ate something.

He knows I haven't been eating as much but I haven't really told him that it's causing me to want to get back into starvation.

I know this medication helped me a lot back when I was initially in my ED and by the time it wore off I was still struggling but my appetite went away.

I don't want that to happen but I have a weight loss goal or the year and this not eating will help and I am torn.

Anyone have advice? I can talk to my doctor about coping as I have an appointment but I can't get in with a therapist till next month due to an issue with income. I also cannot go off the medication so I need to figure it out. I am thinking of putting a reminder in my phone.

I am still eating but usually only one meal a day or just little bits here and there because I just am not hungry.


|Lead Moderator|Newsletter Officer|
   
  (#2 (permalink)) Old
Celyn Offline
~One Skittles Minion~

Jeez, get a life!
***********
 
Celyn's Avatar
 
Name: Holly
Age: 26
Gender: Female
Location: Wales

Posts: 5,358
Blog Entries: 149
Join Date: June 16th 2009

Re: Medication and ED - April 10th 2018, 04:29 PM

Don't have any advice, sorry, but do think it's best to talk to your doctor. I also think that putting a reminder in your phone can help, or perhaps getting your boyfriend a bit more involved in gentle reminders to eat, if he has noticed you are eating less.

If you're not hungry, then it's bound to be annoying trying to get yourself to eat. Small meals and eating bits throughout the day is better than nothing. Perhaps slowly try to increase this?


HelpLINK and Live Help Officer
Feel free to PM me! Even if I canít help, Iím always going to listen <3
SKITTLIFY!

   
  (#3 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,206
Blog Entries: 1706
Join Date: January 18th 2009

Re: Medication and ED - April 10th 2018, 09:46 PM

I think my appetite might have come back a bit. That might change after tomorrow as I imagine my doctor is going to increase the medication. However, if it only lasts a few weeks I should be able to keep myself healthy. I was just getting worried that it was going to last longer since it had in the past. If it lasted too long I could have seen it fueling my ED.

Thank you for taking the time to respond though. That definitely meant a lot.


|Lead Moderator|Newsletter Officer|
   
  (#4 (permalink)) Old
Celyn Offline
~One Skittles Minion~

Jeez, get a life!
***********
 
Celyn's Avatar
 
Name: Holly
Age: 26
Gender: Female
Location: Wales

Posts: 5,358
Blog Entries: 149
Join Date: June 16th 2009

Re: Medication and ED - April 11th 2018, 01:38 PM

It makes sense that you would be concerned about the length of time it lasted, and understandable that it could end up fuelling your ED. Hope the doctor can help though.

Keep us updated if it helps


HelpLINK and Live Help Officer
Feel free to PM me! Even if I canít help, Iím always going to listen <3
SKITTLIFY!

   
  (#5 (permalink)) Old
random.swirls Offline
Member
Average Joe
***
 
random.swirls's Avatar
 
Name: Meera
Age: 21
Gender: Female
Location: Hogwarts

Posts: 172
Join Date: September 2nd 2012

Re: Medication and E - April 11th 2018, 09:19 PM

It is understandable that you are concerned about it fuelling your ED. Maybe you could see if your DR could do frequent medication reviews. I think putting a reminder on your phone to eat is a good idea, also to add to that you could put your reminders to eat at similar times each day .


Be Strong, Have Faith, Have Courage xx

Current Mental Health - Sever depression, SAD,Self harm, Suicide thoughts, anxiety attacks and voices in my head.

Current Medicines - Fluoxetine

Feel free to PM me anytime , I love getting PM's and I love supporting people as it distracts me from my horrible thoughts.
   
  (#6 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,206
Blog Entries: 1706
Join Date: January 18th 2009

Re: Medication and ED - April 12th 2018, 03:54 PM

He didn't change my medication. We left everything the same which was a bit disappointing as I don't think I am as balanced as I should be. That being said, my appetite has gone back to normal-ish. For now I think it should be fine.

Thank you both for the responses.


|Lead Moderator|Newsletter Officer|
   
Closed Thread

Bookmarks

Tags
medication

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.